New meds

Hi guys

Just wondering if anyone can give me some advice, I went to see my asthma nurse today and she gave me some new prescriptions which the doctors suggested i should try, one of them was for a budesonide/eformoterol inhaler which was a lower dose them my current seretide inhaler and I have also tried this before and it didn't help. I was expecting them to try me on something new but instead they tried to put me on to a lower dose inhaler even though I am currently getting over a chest infection and taking prenisolone. anyone have any ideas as to why they might have done this?

anyway I refused to take the new inhaler and I also found out that they have taken my current seretide inhaler off my repeat prescription form, they also prescribed me hayfever medication which includes nasonex and oral antihistammines even though I don't have hayfever. is this normal?

also has anyone tried anything that really helped that I could suggest to my doc as i really don't know what to do anymore


p.s sorry for the long post but I'm just so confused and frustrated!

5 Replies

  • is your new inhaler symbicort? if so i have got that to try but on top dose. I also have oral antihistimines as do a lot of people as they are known to be of benefit to asthmatics

  • Hi,

    The new inhaler may be a lower dose because it is stronger than your current one eg a pint of Beer may be 5% alcohol and a pint of Vodka may be 40% alcohol !!! Hence a smaller amount needed to get tiddly with the vodka !

    (Does that make sence??)

    Regarding hayfever meds, the current thinking with uncontrolled asthma is that allergic rhinitis may have a big impact on the severity of asthma and by controling hayfever symptoms you can control the asthma more. Bit strange if you have never had any hayfever??


  • Hi kate

    thanks for your reply and I do get some hayfever symptoms including itchy throat, blocked nose and a a bit of snezing but they are not that bad I think I'm just sensitive to things rather then allergic. also I have tried symbicort before and it really didn't help me atall and is it just me or does that inhlaer look remarkerbly like something else (can't say what due to young viewers!) and to be honest that also puts me off taking it. I mean really fancy making an inaler look like that!

  • Mmm, yes! interesting shape! LOL!

    anyway, Give the hayfever meds a try anyway! May help a bit.


  • thats exactly what i thought, bricanyl is the same!

You may also like...